MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VERSEIA PIPETTER; AUTOMATED PIPETTOR

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VERSEIA PIPETTER; AUTOMATED PIPETTOR
Model Number 5561701
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plate reports provided by the customer to show the barcode scan error and the other plates tested that day were provided for comparison and showed that no other scanning errors had occurred.No erroneous results were reported.Testing was repeated and released to the customers lis as expected.The customer will be referred to the vip user guide chapter page 7-21 to review the procedure for resolving barcode read errors when samples are loaded onto verseia.A query of the worldwide complaint database was performed from (b)(6) 2022 through to (b)(6) 2023 for call subject zbcscan and call area bcmisred.No other complaint was identified.No trend is identified.The assignable cause is associated to operator use error when manually scanning the samples to position during loading.No general product failure is identified.The customer has reported no other similar incident since.
 
Event or Problem Description
Hold cc 4.5 mxp2512587; ra601553 on (b)(6) 2023, a customer contacted orthocare to report what was described as a barcode misread scanning issue on their verseia pipettor.The customer stated that their verseia pipettor combined two sample barcodes into one when being loaded onto the instrument.The customer reported that, on (b)(6) 2023, they were manually scanning the barcodes on samples loaded to test for gs hiv-1/2 plus plate id ¿ aj2017 when they accidentally scanned two barcodes next to each other (sample id (b)(6) and (b)(6) resulting in a new sample id being uploaded as (b)(6).Testing was completed under the combined sample id.Once identified, the customer stated that sample (b)(6) was able to be repeated with no issues as the barcode was unique to the oas and it was the first time it was recognized in the software.Since sample id (b)(6) had already been processed originally as a single barcode scan, a draw site had to be assigned for repeat hiv testing to be allowed by the oas as a unique sample id.The customer stated that upon completion of the testing, they chose to prevent the results from samples (b)(6) and (b)(6) from being released to the lis and to repeat the hiv testing.The customer confirmed that no biased result was obtained or reported.The customer confirmed that no patients/donors were harmed.

Brand Name
ORTHO VERSEIA PIPETTER
Common Device Name
AUTOMATED PIPETTOR
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16682406
Report Number0002250051-2023-00085
Device Sequence Number8172034
Product Code MZA
UDI-Device Identifier10758750013265
UDI-Public10758750013265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5561701
Device Catalogue Number5561701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown